Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 307, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 1, 2012, 4:35 PM CDT for Wayne County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 4:35 PM CDT (21:35 UTC)
- Expired
- Aug 1, 2012, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 135 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1698 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
768
WUUS54 KOHX 012135
SVROHX
TNC181-012215-
/O.NEW.KOHX.SV.W.0307.120801T2135Z-120801T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WAYNE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 PM CDT
* AT 431 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR WALNUT
GROVE...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN WAYNE COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3500 8798 3501 8799 3515 8799 3519 8794
3500 8761 3500 8762
TIME...MOT...LOC 2135Z 310DEG 17KT 3506 8792
$$
FORECASTER:BOYD1 follow-up statement
882
WWUS54 KOHX 012155
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
455 PM CDT WED AUG 1 2012
TNC181-012215-
/O.CON.KOHX.SV.W.0307.000000T0000Z-120801T2215Z/
WAYNE TN-
455 PM CDT WED AUG 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WAYNE COUNTY UNTIL 515 PM CDT...
AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
EAST OF WALNUT GROVE...OR 22 MILES SOUTH OF WAYNESBORO...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHERN WAYNE COUNTY WEST OF IRON
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3500 8798 3501 8799 3510 8799 3512 8794
3515 8787 3500 8761
TIME...MOT...LOC 2155Z 310DEG 17KT 3500 8783
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:42 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 1, 3:42 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 342 PM CDT WED AUG 1 2012 .SHORT TERM (THRU THU)... COUPLE OF H5 S/W TROF'S GENERATING ORGANIZED AREA OF STORMS THIS AFTN. SYSTEM TO THE NORTH APPROACHING TN-KY LINE WORKING WITH A FNTL BDRY TO CREATE A BROKEN LINE OF STORMS MOVG SOUTH...WITH A SEVERE THUNDERSTORM WATCH ACROSS MUCH OF MID-TN UNTIL 10 PM CDT. THE SECOND SYSTEM WITH STRONGER H5 S/W WL MOVE SOUTHEAST AND GENERALLY IMPACT AREAS SOUTHWEST OF MID-TN. ANOTHER SYSTEM MAY DEVELOP FURTHER WEST THIS EVENING WITH A SIMILAR TRACK...KEEPING THE BULK OF ACTIVITY SOUTH OF MID-TN. AFTER THE STORMS DIE DOWN LATER TNGT...EXPECT TO SEE SOME PATCHY FOG. THU...NORTHWEST FLOW ALOFT CONTINUES WITH VERY WARM TEMPS. MODELS SHOW LITTLE IF ANY STORM ACTIVITY...BUT DESTAB PARMS SHOW POTENTIAL FOR ISOLATED STORMS WITH SHOWALTERS TO -3. IN TERMS OF HEAT...HEAT INDICES LOOK TO REACH THE 100 TO 105 DEGREE RANGE. MOST LOCATIONS WL REMAIN BELOW HEAT ADVISORY CRITERIA OF 105...SO WL PUSH OUT ANOTHER SPS FOR HEAT THU. .LONG TERM (FRI-WED)... ACTIVE NORTHWEST FLOW PATTERN WL CONTINUE ALOFT WITH STORM SYSTEMS EXPECTED TO AFFECT THE AREA PERIODICALLY FRI-MON. THE FIRST SYSTEM LOOKS TO ARRIVE ON FRI...WITH SHOWERS AND THUNDERSTORMS LKLY. STORMS ARE ALSO LKLY SUNDAY. A COLD FRONT WL APPROACH AND POSSIBLY MOVE INTO THE AREA EARLY NEXT WEEK. LONG-TERM MODELS SHOW SOME DRIER AIR MOVING INTO THE REGION BEHIND THE SYSTEM...AND WL GO WITH LESS CLOUDS AND DROP THE CHANCE OF RAIN AFTER MONDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 98 74 92 / 40 20 20 70 CLARKSVILLE 71 96 72 90 / 40 20 30 60 CROSSVILLE 68 91 69 87 / 40 20 20 60 COLUMBIA 72 98 74 92 / 20 20 20 60 LAWRENCEBURG 72 97 73 93 / 20 20 20 50 WAVERLY 71 97 73 91 / 40 20 30 60 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Aug 1, 5:07 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 507 AM CDT WED AUG 1 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 507 AM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Aug 1, 4:02 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
402 PM CDT WED AUG 1 2012
TNZ066-012130-
CUMBERLAND-
402 PM CDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF FAIRFIELD GLADE...OR 9 MILES
SOUTHEAST OF CROSSVILLE...MOVING SOUTHEAST AT 40 MPH.
SMALL HAIL...WINDS 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...AND BRIEF HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
LAT...LON 3589 8471 3585 8473 3582 8478 3581 8481
3576 8491 3575 8501 3577 8503 3595 8507
3604 8488 3592 8469 3590 8468
31Local storm report, Aug 1, 4:10 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
410 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 7 NW LIVINGSTON 36.46N 85.42W
08/01/2012 E1.00 INCH OVERTON TN PUBLIC
&&
ALSpecial weather statement, Aug 1, 4:12 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 412 PM CDT WED AUG 1 2012 TNZ006-007-025-026-012200- CHEATHAM-DICKSON-MONTGOMERY-ROBERTSON- 412 PM CDT WED AUG 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...MONTGOMERY AND ROBERTSON COUNTIES... AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLARKSVILLE...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3644 8692 3626 8730 3652 8745 3665 8729 AL
Local storm report, Aug 1, 4:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 S BYRDSTOWN 36.55N 85.13W
08/01/2012 M0.88 INCH PICKETT TN TRAINED SPOTTER
&&
11Local storm report, Aug 1, 4:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
423 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL CROSSVILLE 35.95N 85.04W
08/01/2012 U0.88 INCH CUMBERLAND TN PUBLIC
0.88 INCH HAIL REPORTED IN CROSSVILLE
0345 PM HAIL 7 NW LIVINGSTON 36.46N 85.42W
08/01/2012 E1.00 INCH OVERTON TN PUBLIC
0415 PM HAIL 2 S BYRDSTOWN 36.55N 85.13W
08/01/2012 M0.88 INCH PICKETT TN TRAINED SPOTTER
&&
31Special weather statement, Aug 1, 4:24 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 424 PM CDT WED AUG 1 2012 TNZ010-031>033-012200- CLAY-JACKSON-OVERTON-PUTNAM- 424 PM CDT WED AUG 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...OVERTON AND PUTNAM COUNTIES... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF CELINA...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTHWEST OF LIVINGSTON BY 440 PM CDT. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3629 8515 3616 8548 3647 8561 3656 8541 AL
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:54 AM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Aug 1, 1:32 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 58 min |
| Aug 1, 1:51 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 24 min |
| Aug 1, 2:18 PM CDT | Special Weather Statement | OHX | Fentress | 27 min |
| Aug 1, 2:55 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 50 min |
| Aug 1, 3:20 PM CDT | Special Weather Statement | OHX | Sumner | 40 min |
| Aug 1, 3:28 PM CDT | Special Weather Statement | OHX | Cumberland | 32 min |
| Aug 1, 3:35 PM CDT | Special Weather Statement | OHX | Overton | 40 min |
| Aug 1, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 25 min |
| Aug 1, 3:42 PM CDT | Special Weather Statement | OHX | Jackson | 48 min |
| Aug 1, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam | 32 min |
| Aug 1, 3:58 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 29 min |
| Aug 1, 4:02 PM CDT | Special Weather Statement | OHX | Cumberland | 28 min |
| Aug 1, 4:12 PM CDT | Special Weather Statement | OHX | Montgomery | 48 min |
| Aug 1, 4:24 PM CDT | Special Weather Statement | OHX | Overton | 36 min |
| Aug 1, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 54 min |
| Aug 1, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 27 min |
| Aug 1, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 53 min |
| Aug 1, 5:25 PM CDT | Special Weather Statement | OHX | Davidson | 50 min |
| Aug 1, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 46 min |
| Aug 1, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 30 min |
| Aug 1, 6:06 PM CDT | Special Weather Statement | OHX | Cheatham | 39 min |
| Aug 1, 6:08 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 52 min |
| Aug 1, 6:09 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 36 min |
| Aug 1, 6:12 PM CDT | Special Weather Statement | OHX | Maury | 48 min |
| Aug 1, 6:15 PM CDT | Special Weather Statement | OHX | Giles | 45 min |
| Aug 1, 6:19 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 26 min |
| Aug 1, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 44 min |
| Aug 1, 6:34 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 41 min |
| Aug 1, 6:41 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 34 min |
| Aug 1, 6:43 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 12 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.